Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have mild hypothroidism treated with synthroid. Got hit on throat. Will this cause worsening of hypothyroidism?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I have mild hypothroidism treated with synthroid.
Today, my toddler accidentally hit me in the throat right in the thyroid.
It wasn't a severe punch, but she did hit me right in this area and it hurt for a while after (still feels a bit sore and "weird" over two hours later).
My question is, will this punch cause long-term thyroid damage or worsening of hypothroidism?

Thank you.
Posted Wed, 15 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Neelam Ashish Vanjari 37 minutes later

Thanks for writing in.
Punch in the area of thyroid by toddler will not affect secretary function of thyroid. So neither it will cause long term thyroid damage nor worsening of hypothyroidism.

Feeling sore/weird feeling could be just because you were punched at the area of throat. It is normal feeling.

Still for your satisfaction, you can get thyroid function tests done after 1 month to know if hypothyroidism control is proper with Synthroid treatment or not, after punch on thyroid area.

No need to worry.
I hope I have answered your query. In case of any doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor